Homothetic motions of spherically symmetric space-times

Daud Ahmad*, M. Ziad

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

25 Citations (Scopus)


The homotheties of spherically symmetric space-times admitting maximal isometry groups larger than SO(3) are found along with their metrics, using the homothety equations and without imposing any restriction on the stress-energy tensor. It turns out that there are either 11 or 7 or 5 homotheties. For the space-times with SO(3) as a maximal group, solution is provided in the form of derivatives of metric coefficients, which then requires a further classification, for example, according to different types of stress-energy tensor, as has been done by Eardley [Commun. Math. Phys. 37, 287 (1974)], Cahill and Taub [Commun. Math. Phys. 21, 1 (1971)], and McIntosh [Phys. Lett. A 50, 429 (1975)].

Original languageEnglish
Pages (from-to)2547-2552
Number of pages6
JournalJournal of Mathematical Physics
Issue number5
Publication statusPublished - May 1997
Externally publishedYes

ASJC Scopus subject areas

  • Statistical and Nonlinear Physics
  • Mathematical Physics


Dive into the research topics of 'Homothetic motions of spherically symmetric space-times'. Together they form a unique fingerprint.

Cite this